Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 126, NWS Grand Rapids, MI

July 30, 2008Allegan County, Kent County, Ottawa County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 30, 2008, 5:17 AM EDT for Allegan County, Kent County, Ottawa County, Michigan. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2008, 5:17 AM EDT (09:17 UTC)
Expired
Jul 30, 2008, 6:03 AM EDT
In force
46 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon

Counties Allegan County, MI, Kent County, MI, Ottawa County, MI

The radar

The Grand Rapids radar (KGRR), 6 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 9.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2008-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2008-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
287 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1498 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 300917
SVRGRR
MIC005-081-139-301015-
/O.NEW.KGRR.SV.W.0126.080730T0917Z-080730T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
517 AM EDT WED JUL 30 2008

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ALLEGAN COUNTY IN SOUTHWEST MICHIGAN
  SOUTHERN KENT COUNTY IN SOUTHWEST MICHIGAN
  SOUTHEASTERN OTTAWA COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 615 AM EDT

* AT 515 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF HUDSONVILLE...
  AND MOVING EAST AT 32 MPH.

* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  DRENTHE...            BURNIPS...            HUDSONVILLE...
  JAMESTOWN...          DORR...               GRANDVILLE...
  BYRON CENTER...       MOLINE...             WYOMING...
  CUTLERVILLE...        GRAND RAPIDS...       DUTTON...
  EAST GRAND RAPIDS...  KENTWOOD...           CALEDONIA...
  ALASKA...             CASCADE...            ADA...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4308 8532 4278 8532 4277 8534 4277 8555
      4272 8556 4266 8595 4284 8602
TIME...MOT...LOC 0917Z 255DEG 28KT 4278 8585

$$

DUKE
2 follow-up statements
000 
WWUS53 KGRR 300943
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
542 AM EDT WED JUL 30 2008

MIC005-081-139-301015-
/O.CON.KGRR.SV.W.0126.000000T0000Z-080730T1015Z/
KENT MI-ALLEGAN MI-OTTAWA MI-
542 AM EDT WED JUL 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EDT
FOR SOUTHEASTERN OTTAWA...NORTHEASTERN ALLEGAN AND SOUTHERN KENT
COUNTIES...

AT 540 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CUTLERVILLE...AND
MOVING EAST AT 30 MPH.


* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  JAMESTOWN...          WYOMING...            CUTLERVILLE...
  BYRON CENTER...       MOLINE...             DORR...
  DUTTON...             EAST GRAND RAPIDS...  KENTWOOD...
  CALEDONIA...          ALASKA...             CASCADE...
  ADA...                ALTO...               LOWELL...
  FALLASSBURG...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4308 8532 4278 8532 4277 8534 4277 8555
      4274 8559 4270 8580 4285 8588
TIME...MOT...LOC 0942Z 255DEG 26KT 4282 8563

$$

DUKE
000 
WWUS53 KGRR 301003
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
603 AM EDT WED JUL 30 2008

MIC005-081-139-301013-
/O.CAN.KGRR.SV.W.0126.000000T0000Z-080730T1015Z/
KENT MI-ALLEGAN MI-OTTAWA MI-
603 AM EDT WED JUL 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTTAWA...
NORTHEASTERN ALLEGAN AND SOUTHERN KENT COUNTIES HAS BEEN CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. STAY
TUNED FOR THE LATEST WEATHER INFORMATION.

LAT...LON 4308 8532 4278 8532 4277 8534 4277 8555
      4274 8559 4270 8580 4285 8588
TIME...MOT...LOC 1003Z 255DEG 26KT 4286 8543

$$

DUKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 4:31 AM EDT, 46 minutes earlier.

Area forecast discussion, Jul 30, 4:31 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
431 AM EDT WED JUL 30 2008

LATEST UPDATE...ALL SECTIONS EXCEPT LONG TERM AND AVIATION...

.SYNOPSIS...(431 AM EDT WED JUL 30 2008)
A COLD FRONT WILL EXIT THE AREA DURING THE FIRST HALF OF THE DAY
TODAY. SHOWERS AND THUNDERSTORMS SCATTERED ACROSS THE AREA WILL COME
TO AN END BY AFTERNOON. HIGH PRESSURE WILL BUILD IN FOR THE SECOND
HALF OF THE DAY TODAY THROUGH THE DAY ON THURSDAY. A WAVE OF LOW
PRESSURE WILL THEN DIVE SOUTHEAST OUT OF THE NORTHERN PLAINS STATES
ON FRIDAY. THIS WILL BRING THE NEXT THREAT OF RAIN TO THE AREA.
TEMPERATURES LOOK TO REMAIN RATHER WARM THROUGH THE END OF THE
WEEK...WITH HOT CONDITIONS POSSIBLE OVER THE WEEKEND.

&&

.SHORT TERM...(431 AM EDT WED JUL 30 2008)
(TODAY THROUGH FRIDAY)
LATEST SFC ANALYSIS THIS MORNING AS OF 08Z SHOWS THE COLD FRONT
EXTENDING FROM NRN LAKE MICHIGAN...DOWN THROUGH SE WISCONSIN...AND
THEN DOWN INTO IL AND IA. SHOWERS AND STORMS DEVELOPED EARLY THIS
MORNING OVER THE AREA AS A BAND OF HIGHER DEW POINTS AHEAD OF THE
FRONT ADVECTED OVER THE AREA. THE STORMS HAVE REMAINED WELL BEHAVED
WITH A LACK OF GOOD DEEP LAYER SHEAR IN PLACE. A COUPLE OF WIND
GUSTS TO 50 MPH AND SOME SMALL HAIL HAS BEEN REPORTED WITH SOME OF
THE STORMS.

THE INITIAL COLD FRONT WILL ZIP THROUGH THE CWFA BY 18Z THIS
AFTERNOON. THIS WILL ESSENTIALLY END THE THREAT FOR PCPN AS THE DEEP
MOISTURE GETS SWEPT OUT OF THE AREA. TEMPERATURES WILL BE ONLY A
DEGREE OR TWO COOLER AS COMPARED TO TUE AS THE AIR BEHIND THE FRONT
IS NOT ALL THAT MUCH COOLER. IT WILL TAKE UNTIL THE SECONDARY TROUGH
PASSES THROUGH THIS EVENING FOR THE NOTICEABLY COOLER AIR TO BEGIN
TO FILTER THROUGH THE AREA. BY THIS TIME...DRIER DEW POINTS WILL
HAVE MIXED DOWN...AND LACK OF MOISTURE WILL KEEP PCPN FROM OCCURRING.

THE PERIOD FROM TONIGHT THROUGH THU NIGHT LOOKS RATHER QUIET AS
UPPER RIDGING MOVES TOWARD THE AREA AND HIGH PRESSURE AT THE SFC
BUILDS IN FROM THE NW. H850 TEMPS COOL DOWN INTO THE MID TEENS C ON
THU FROM THE UPPER TEENS THAT WERE FOUND ON TUE AFTERNOON. THIS WILL
SUPPORT SFC TEMPS IN THE LOW TO MID 80S WITH RELATIVELY LOWER DEW
POINTS.

THE NEXT ISSUE IN THE FCST MOVES IN FOR THE FRI TIME FRAME. THE
UPPER RIDGE AXIS SLIPS EAST OF THE CWFA OVERNIGHT THU NIGHT AND
EARLY FRI MORNING. SHORT WAVE ENERGY MOVING IN FROM THE WEST WILL
APPROACH THE AREA ON FRI AFTERNOON. MODELS HAVE BEEN IN DISAGREEMENT
CONCERNING THIS FEATURE...HOWEVER QUITE A BIT OF MODEL CONSENSUS HAS
DEVELOPED WITH THE 00Z RUNS. THE UKMET...RGEM...GFS...AND EURO ARE
ALL NOW BRINGING THE UPPER WAVE AND SFC LOW CLOSE ENOUGH TO THE CWFA
TO BRING A THREAT OF PCPN TO THE AREA. WE DECIDED TO ADD A LOW CHC
POP FOR NOW. THIS IS NOT SET IN STONE YET WITH THE LACK OF
CONSISTENCY OF LATE IN THE MODELS WITH THIS PATTERN.

&&

.LONG TERM...(330 PM EDT TUE JUL 29 2008)
(FRIDAY THROUGH TUESDAY)
UPPER RIDGE MOVES EAST FROM THE PLAINS AND BRINGS ONE OR TWO
ACTUALLY HOT DAYS TO SOUTHERN LOWER MICHIGAN ON SUNDAY AND MAYBE
MONDAY. TWEAKED MAXES LOWER FOR SATURDAY AND HIGHER FOR SUNDAY BASED
ON TRENDS IN THE 12Z GUIDANCE. COLD FRONT SLOWLY SAGGING SOUTH MAY
TOUCH OFF SOME CONVECTION BEGINNING MONDAY WITH MCS DEVELOPMENT
POSSIBLE. LOW CONFIDENCE FORECAST FOR TEMPS AND PRECIP MONDAY AND
TUESDAY WITH THE FRONT LINGERING IN THE AREA AS THE RIDGE BREAKS
DOWN AND COOLER WEATHER MOVES IN LATE TUESDAY.

&&

.MARINE...(431 AM EDT WED JUL 30 2008)
SOUTHWEST WINDS OF 10 TO 20 KNOTS THIS MORNING AHEAD OF THE FRONT
WILL DIMINISH A LITTLE LATER TODAY AS HIGH PRESSURE BUILDS IN OVER
THE AREA. THE HIGH WILL LIKELY KEEP WINDS 15 KNOTS OR LESS THEN
LATER TODAY THROUGH THE DAY ON THURSDAY. AN INCREASE IN WINDS ON FRI
IS POSSIBLE OUT AHEAD OF THE NEXT WAVE OF LOW PRESSURE EXPECTED TO
PASS THROUGH THE REGION.

&&

.AVIATION...(1218 AM EDT TUE JUL 29 2008)
OUTSIDE OF ANY ISOLATED SHOWERS/TSTMS OVERNIGHT AND WED MORNING...
VFR CONDITIONS WILL PREVAIL. A BAND OF STRATOCUMULUS... POSSIBLY
WITH MVFR CIGS... WILL LIKELY PRECEDE/ACCOMPANY THE SURFACE FRONT
FOR 4 TO 6 HOURS WEDNESDAY MORNING... BUT THAT WILL BE MIXED OUT BY
18Z OR SO AS DRIER AIR ARRIVES FROM THE WEST. WEST WINDS MAY BECOME
GUSTY AFTER 18Z WED AS DEEPER MIXING DEVELOPS WITHIN CYCLONIC FLOW.

&&

.HYDROLOGY...(431 AM EDT WED JUL 30 2008)
LOCALLY HEAVY DOWNPOURS WILL REMAIN POSSIBLE THIS MORNING WITH ANY
SHOWERS AND THUNDERSTORMS AS PRECIPITABLE WATERS ARE OVER 1.5 INCHES
AHEAD OF THE FRONT. THREAT OF RAINFALL WILL END LIKELY BY MID
MORNING ACROSS THE ENTIRE AREA. NEXT CHANCE OF RAINFALL ON FRIDAY
DOES NOT LOOK TO POSE A HYDRO THREAT AS ANY AMOUNTS SHOULD REMAIN ON
THE RELATIVE LIGHT SIDE.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:     NJJ
SHORT TERM:   NJJ
LONG TERM:    OSTUNO
MARINE:       NJJ
AVIATION:     MEADE
HYDROLOGY:    NJJ
Hazardous weather outlook, Jul 29, 1:15 PM EDT, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
115 PM EDT TUE JUL 29 2008

MIZ037>040-043>046-050>052-056>059-064>067-071>074-300945-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
115 PM EDT TUE JUL 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT IS LOCATED UPSTREAM OF THE GREAT LAKES REGION EARLY
THIS AFTERNOON...STRETCHING ACROSS MINNESOTA INTO NEBRASKA. THE
FRONT WILL ADVANCE INTO THE REGION TONIGHT AND PRESS THROUGH
SOUTHWEST LOWER MICHIGAN LATE TONIGHT AND WEDNESDAY MORNING.
THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT. THE
BULK OF THE DAY IS EXPECTED TO BE DRY...WITH STORMS DEVELOPING THIS
EVENING AND PROGRESSING THROUGH THE AREA OVERNIGHT. AN ISOLATED
SEVERE THUNDERSTORM IS POSSIBLE IN SOUTHWEST MICHIGAN. THE MOST
LIKELY TIME FRAME FOR THUNDERSTORMS WILL BE BETWEEN 800 PM AND
300 AM. THE STRONGEST STORMS WILL HAVE THE CAPABILITY TO PRODUCE
WINDS TO NEAR 60 MPH AND HAIL TO AROUND THREE QUARTERS OF AN INCH.
LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH AN INCREASINGLY
HUMID AIR MASS TAKING OVER. CLOUD TO GROUND LIGHTNING STRIKES WILL
BE POSSIBLE WITH ANY STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE MAY BE A FEW LINGERING THUNDERSTORMS ACROSS PORTIONS OF
SOUTHWEST LOWER MICHIGAN WEDNESDAY MORNING...BEFORE DRIER AIR MOVES
IN BEHIND THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY STILL BE POSSIBLE TONIGHT.

LMZ844>849-300945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
115 PM EDT TUE JUL 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE OUT ON LAKE MICHIGAN TONIGHT...AN
ISOLATED
SEVERE THUNDERSTORM WILL BE POSSIBLE WITH STRONG WINDS AND HAIL. ANY
OF THE STORMS THAT DEVELOP WILL HAVE THE CAPABILITY OF PRODUCING
CLOUD TO WATER LIGHTNING STRIKES AND HEAVY RAINFALL. AREAS OF FOG
AND HAZE WILL BE POSSIBLE OUT ON THE LAKE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW THUNDERSTORMS WILL BE POSSIBLE SOUTH OF GRAND HAVEN WEDNESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

DUKE MJS

In the hours before

Special weather statement, Jul 30, 3:15 AM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
315 AM EDT WED JUL 30 2008

MIZ056>058-064>066-300815-
ALLEGAN-BARRY-EATON-IONIA-KENT-OTTAWA-
315 AM EDT WED JUL 30 2008

...SPECIAL WEATHER STATEMENT...

AT 309 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JENISON...MOVING EAST AT 35 MPH.

* LOCATIONS IN THE PATH OF THE STORM INCLUDE...

  DRENTHE...            BAUER...              JAMESTOWN...
  LAMONT...             JENISON...            MARNE...
  HUDSONVILLE...        GRANDVILLE...         WALKER...
  BYRON CENTER...       WYOMING...            DORR...
  COMSTOCK PARK...      GRAND RAPIDS...       CUTLERVILLE...
  MOLINE...             EAST GRAND RAPIDS...  KENTWOOD...

THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS UP TO 50
MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS. GUSTY
WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS
TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4306 8488 4260 8498 4276 8596 4307 8589
TIME...MOT...LOC 0715Z 273DEG 32KT 4290 8576

DUKE
Local storm report, Jul 30, 3:42 AM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
342 AM EDT WED JUL 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     HAIL             CALEDONIA               42.79N 85.51W
07/30/2008  M0.25 INCH       KENT               MI   TRAINED SPOTTER

&&

NJJ
Local storm report, Jul 30, 3:54 AM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
354 AM EDT WED JUL 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 AM     TSTM WND GST     3 E KENTWOOD            42.88N 85.53W
07/30/2008  M49 MPH          KENT               MI   ASOS

            MEASURED AT THE GERALD R FORD AIRPORT

&&

NJJ
Special weather statement, Jul 30, 4:58 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
458 AM EDT WED JUL 30 2008

MIZ056>058-064-065-301000-
ALLEGAN-BARRY-IONIA-KENT-OTTAWA-
458 AM EDT WED JUL 30 2008

...SPECIAL WEATHER STATEMENT...

AT 454 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
SAUGATUCK TO MIDDLEVILLE...MOVING EAST AT 27 MPH.

* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

  OVAL BEACH...         SAUGATUCK STATE PARK...
  BRADLEY...            DOUGLAS...            HAMILTON...
  WAYLAND...            SAUGATUCK...          IRVING...
  MIDDLEVILLE...        GRAAFSCHAP...         DORR...
  BURNIPS...            HOLLAND...            HOLLAND TULIP ARPT...
  MOLINE...             ZEELAND...            DRENTHE...
  FREEPORT...

THESE STORMS ARE CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...
AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS
OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

LAT...LON 4266 8624 4268 8624 4269 8623 4271 8623
      4297 8587 4294 8487 4262 8547 4264 8626
TIME...MOT...LOC 0858Z 256DEG 23KT 4271 8627 4270 8545

NJJ
Special weather statement, Jul 30, 5:00 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
500 AM EDT WED JUL 30 2008

MIZ052-301000-
GRATIOT-
500 AM EDT WED JUL 30 2008

...SPECIAL WEATHER STATEMENT...

AT 458 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ITHACA...MOVING EAST AT 36 MPH.

* LOCATIONS IN THE PATH OF THE STORM INCLUDE...

  FOREST HILL...        ELWELL...             ALMA...
  ST. LOUIS...          ITHACA...             NORTH STAR...
  BRECKENRIDGE...       WHEELER...

THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS GREATER THAN
40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4321 8475 4347 8476 4347 8436 4336 8436
      4335 8435 4321 8435 4321 8436
TIME...MOT...LOC 0900Z 271DEG 31KT 4332 8463

NJJ
Local storm report, Jul 30, 5:08 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
508 AM EDT WED JUL 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TSTM WND GST     ALMA                    43.38N 84.65W
07/30/2008  M48 MPH          GRATIOT            MI   TRAINED SPOTTER

            MEASURED BY SPOTTER IN ALMA. ALSO REPORTED PEA SIZE HAIL.

&&

HOVING

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 2:23 AM EDTSpecial Weather StatementGRRClare67 min
Jul 30, 3:15 AM EDTSpecial Weather StatementGRRIonia, Kent60 min
Jul 30, 4:58 AM EDTSpecial Weather StatementGRRIonia62 min
Jul 30, 5:00 AM EDTSpecial Weather StatementGRRGratiot60 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.